Alabama, 2006

Damaging Wind in Alabama, April 21, 2006

April 21, 2006 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 21, 6:58 PM CST, 2 minutes earlier.

Area forecast discussion, Apr 21, 6:58 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 PM CDT FRI APR 21 2006

.UPDATE...MESOSCALE UPDATE.

A LOW THREAT FOR SEVERE THUNDERSTORMS WITH HAIL UP TO THE SIZE OF
NICKELS AND DAMAGING WINDS UP TO 60 MPH CONTINUES EAST OF A CENTRE
TO TALLADEGA TO MONTGOMERY LINE THROUGH 11 PM CDT...THOUGH THE
THREAT IS DECREASING WITH THE LOSS OF DAYTIME HEATING.

&&

.DISCUSSION...

AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE ACROSS
CENTRAL ALABAMA AHEAD OF A LOW PRESSURE SYSTEM AND COLD FRONT THAT
IS LOCATED IN NORTHWEST MISSISSIPPI.  A FEW SEVERE STORMS REMAIN
POSSIBLE ALONG THE LEADING EDGE OF THE AREA OF THE AREA OF SHOWERS
AND STORMS.

AT 755 PM CDT...THE STRONGEST CLUSTER OF STORMS WERE OVER CLAY
COUNTY AND QUICKLY MOVING NORTHEAST ALONG AN OUTFLOW BOUNDARY.
CLAY AND CLEBURNE COUNTIES MAY GET DAMAGING WINDS UP TO 60 MPH
AND NICKEL HAIL THROUGH 9 OR 930 PM CDT.  ANOTHER DEVELOPING STORM
NEAR GREENVILLE MAY MORE NORTHEAST AND AFFECT THE MONTGOMERY AREA BY
9 PM CDT OR SO.

THE ATMOSPHERE EAST OF A CENTRE TO MONTGOMERY LINE REMAINS A BIT
UNSTABLE WITH LIFTED INDICES AROUND -3.  WITH SURFACE BASED CAPES
BETWEEN 1000 TO 1500 J/KG AND SOME DRY AIR IN THE MID LEVELS...
MARGINALLY SEVERE HAIL AND WINDS MAY OCCUR IN THE STRONGEST
OF STORMS.  AGAIN...THE SEVERE THREAT IS DIMINISHING AS THE AIR
COOLS AND IS BECOMING MORE STABLE.  BY 11 PM CDT...THINK THE
SEVERE WEATHER THREAT WILL COMPLETELY END.

FARTHER WEST...INCLUDING BIRMINGHAM...TUSCALOOSA...AND GADSDEN...NO
SEVERE WEATHER IS EXPECTED TONIGHT.  SHOWERS AND A FEW THUNDERSTORMS
CAN BE EXPECTED OVERNIGHT AS THE LOW PRESSURE SYSTEM AND COLD FRONT
MOVE THROUGH.  A SATURATED STABLE AIRMASS WILL KEEP STRONG OR SEVERE
STORMS FROM DEVELOPING.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

MBS/91
Hazardous weather outlook, Apr 21, 6:15 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT FRI APR 21 2006

ALZ011>015-017>050-230015-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
715 PM CDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH CAN BE EXPECTED
THROUGH 11 PM CDT EAST OF A GADSDEN TO SYLACAUGA TO MONTGOMERY LINE.

A LOW PRESSURE SYSTEM AND COLD FRONT WILL CONTINUE TO MOVE ACROSS
ALABAMA TONIGHT...BRINGING SHOWERS AND SCATTERED THUNDERSTORMS.
ON THE LEADING EDGE OF THE SHOWERS AND STORMS...A FEW THUNDERSTORMS
MAY BE SEVERE WITH HAIL AND DAMAGING WINDS ACROSS EAST ALABAMA WHERE
THE ATMOSPHERE IS UNSTABLE.

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TONIGHT.

THE THREAT FOR SEVERE WEATHER SHOULD END BY 11 PM CDT ACROSS EAST
ALABAMA AS THE AIR COOLS AND BECOMES MORE STABLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY AND
COULD PRODUCE A FEW STRONG THUNDERSTORMS.  PLEASE STAY TUNED
TO LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN
ACTIVATED AND WILL BE REQUIRED THROUGH 11 PM CDT TONIGHT EAST OF
A GADSDEN TO MONTGOMERY LINE.

MBS/91

In the hours before

Local storm report, Apr 21, 3:14 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             NORTHPORT               33.24N 87.59W
04/21/2006  E0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

&&

MBAER
Local storm report, Apr 21, 4:59 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     NW BLOUNTSVILLE         34.08N 86.59W
04/21/2006                   BLOUNT             AL   EMERGENCY MNGR

            CULLMAN BLOUNT COUNTY LINE TREE ACROSS COUNTY ROAD 55.
            TREE ACROSS STATE ROAD 67 AT 1.3 MILE FROM US231.

0533 PM     FLASH FLOOD      SW BESSEMER             33.38N 86.96W
04/21/2006                   JEFFERSON          AL   EMERGENCY MNGR

            FAST RISING WATER NEAR LINSEY LOOP. NO FLOOD YET.

0538 PM     HAIL             3 SE INVERNESS          33.37N 86.69W
04/21/2006  E0.25 INCH       SHELBY             AL   EMERGENCY MNGR

            HIGHLAND LAKES HWY 280 VICINITY.

&&

MBAER
Special weather statement, Apr 21, 5:09 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 PM CDT FRI APR 21 2006

ALZ018-212345-
ETOWAH-
609 PM CDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 645 PM
CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTHEAST OF WALNUT GROVE...MOVING NORTHEAST AT
30 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALNUT GROVE...
ALTOONA...ATTALLA...RIDGEVILLE...REECE CITY...MOUNTAINBORO AND SARDIS
CITY THROUGH 645 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

03
Local storm report, Apr 21, 5:19 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             NE INVERNESS            33.40N 86.72W
04/21/2006  E0.50 INCH       SHELBY             AL   BROADCAST MEDIA

            VICINITY HWY 280.

0533 PM     FLASH FLOOD      BESSEMER                33.38N 86.96W
04/21/2006                   JEFFERSON          AL   EMERGENCY MNGR

            RISING WATERS AT DICKEY ROAD BRIDGE. NO FLOOD YET.

&&

MBAER
Special weather statement, Apr 21, 6:06 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CDT FRI APR 21 2006

ALZ027-028-036-037-220045-
CLAY-COOSA-TALLADEGA-TALLAPOOSA-
706 PM CDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA...TALLAPOOSA...CLAY
AND TALLADEGA COUNTIES UNTIL 745 PM CDT...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM TALLADEGA SPRINGS TO 15 MILES SOUTHWEST OF
ROCKFORD...MOVING NORTHEAST AT 35 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
TALLADEGA SPRINGS...ROCKFORD...GANTTS QUARRY...OAK GROVE...
SYLACAUGA...MIGNON...GOODWATER AND ALEXANDER CITY THROUGH 745 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

03
Local storm report, Apr 21, 6:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             S CENTRE                34.15N 85.67W
04/21/2006  E0.25 INCH       CHEROKEE           AL   BROADCAST MEDIA

            COUNTY ROAD 19 IN TENNALA COMMUNITY

&&

MBAER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
April 21, 7:00 PM CST
Where
Clay County, Ashland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.267, -85.850

Trees down in Ashland and Lineville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503243.